How to cope with ra and copd?

Hi all.

I've been a member on this site from day 1.

But for lung problems as I have copd,was diagnosed in 2010.

I've just been for tests for ra.

I am very worried.

I am awake every night with the pain in my hands,I can hardly walk when I get out of bed for at least 15 minutes.even have to use both hands to make a cuppa🙁

I've had aches and pains for years in my thumb joint in particular.

I've been to gp about it,and just given gel to rub in,which of course has never worked.

About 3 weeks ago,I broke down in his surgery as I am suffering an awful lot with the constant pain.he eventually sent me for bloods,which all came back normal apart from the arthritis levels (whatever they are).anyway he referred me to a rheumatologist who I saw last week.she is convinced I have ra,I've had more bloods done,X-rays of my hands and feet,eyes tested.

Just waiting to be given meds to help me.

I've only been bad a few weeks.my elderly friend who I used to clean for died just before Christmas.

Then we moved house in April.

Could all the stress have added to the pain?

I try to exercise but end up in worse pain the next day.

Have just ordered myself some compression gloves from arthritis society,I'm praying they give me some relief.

Would appreciate any help,ideas.

Thank you

X

5 Replies

oldestnewest
  • Hi Fantasy, I'm sorry your in so much pain, I went through a long period of misdiagnosed myself., wearing splints etc. When you get on the meds I'm sure you will get some relief especially if you get a shot of steroids in the rump.

    It sounds as if you have had a really stressful time try to chill and have some you time, give the info from the Arthrites society to you loved ones I'm sure they will support you..

    Things will get better it's not the end of the world.

    Kind regards Mike

  • Thank you

  • I find that stress above the normal daily stress makes my arthritis worse. I was a teacher and ended up stopping work 12 months before retirement because of the stress of Ofsted!

  • Thank you

  • Hiya Fantasy & welcome to us here. I'm so sorry you've joined the creaky joints club but as you have I hope you'll find it helpful being here amongst those who know how things are.

    As your Rheumy's had your eyes tested I would think you're about to start hydroxychloroquine. You may have been told why this was necessary but if not the reason is because in very rare cases HCQ can cause retinal toxicity (retinopathy) so it's necessary to have a baseline eye exam before starting it. It's also recommended you have an annual eye test whilever you continue on it, just a general eye test with an ophthalmic optician (optometrist), just make him/her aware you're taking HCQ. This was my first DMARD, I was taking 400mg daily & it worked well for a year. Of course we all respond differently to meds but hopefully you'll not have any side effects. I did have a couple, nausea (only a couple of weeks), light sensitivity & as a result headaches but I persevered with it because it was working well otherwise. Unfortunately it stopped working & as I was on the higher dose there was no option but to start another DMARD though it's not unknown to have a good few years being controlled on it. Do ensure you're prescribed enteric coated HCQ, it should say so on both the box & EC imprinted on each 200mg tablet.

    I hope you find it helpful being here. Don't be afraid to ask for help or experience, it's a whole new ball game you're beginning & if you're like most newly diagnosed RD'ers there are lots of questions swimming about in your head! 😯

You may also like...